Alert archive / Louisiana / River Flood Warnings in 2011

River Flood Warning 16, NWS New Orleans, LA

March 8, 2011Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Mar 8, 2011, 9:30 PM CST for Saint Tammany Parish, Louisiana. It took effect at Mar 9, 2011, 4:48 PM CST. It was in force for 71 min.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 9:30 PM CST (03:30 UTC)
In effect from
Mar 9, 2011, 4:48 PM CST
Expired
Mar 9, 2011, 5:59 PM CST
In force
71 min
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Tchefuncte River near Folsom (FLSL1). The gauge peaked at 14.01 ft at Mar 10, 2011, 5:00 PM CST.

actionminormoderate101503/0903/10
Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WGUS44 KLIX 090330
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
930 PM CST TUE MAR 8 2011

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH
  
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING 
  ST.TAMMANY PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-092130-
/O.NEW.KLIX.FL.W.0016.110309T2248Z-110311T0800Z/
/FLSL1.1.ER.110309T2248Z.110310T1200Z.110311T0200Z.NO/
930 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TCHEFUNCTE RIVER NEAR FOLSOM.
* FROM WEDNESDAY AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  5:30 PM TUESDAY THE STAGE WAS 7.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  TOMORROW AFTERNOON AND CONTINUE TO RISE TO AROUND 16.5 FEET BY 
  THURSDAY MORNING. STAGES COULD BE MUCH HIGHER THAN FORECAST BASED 
  ON THE POTENTIAL FOR VERY HEAVY RAINFALL OVER THE NEXT 18 HOURS.
* IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON 
  ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER.
  EVACUATION OF THOSE AREAS IS RECOMMENDED.

$$

LAC103-092130-
/O.NEW.KLIX.FL.W.0017.110309T1552Z-110312T1830Z/
/CUSL1.1.ER.110309T1552Z.110310T0600Z.110312T1230Z.NO/
930 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON.
* FROM WEDNESDAY MORNING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6:00 PM TUESDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  LATE TOMORROW MORNING AND CONTINUE TO RISE TO AROUND 23.0 FEET BY 
  EARLY THURSDAY MORNING. STAGES COULD BE MUCH HIGHER THAN FORECAST 
  BASED ON THE POTENTIAL FOR VERY HEAVY RAINFALL OVER THE NEXT 18 
  HOURS.
* IMPACT...AT 22.0 FEET...TCHEFUNCTE CAMP GROUNDS WILL BE UNDER A FEW 
  INCHES OF WATER. THE GOODBEE COMMUMUNITY IS THREATENED WITH 
  FLOODING. WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES
  MUST BE REMOVED TO HIGHER GROUND.

$$
1 follow-up statement
352 
WGUS84 KLIX 092359
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
559 PM CST WED MAR 9 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING 
RIVERS IN LOUISIANA...
 
THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...


&&

LAC103-100029-
/O.CAN.KLIX.FL.W.0016.000000T0000Z-110311T0800Z/
/FLSL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
559 PM CST WED MAR 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TCHEFUNCTE RIVER NEAR FOLSOM.
* AT  5:30 PM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT 
  AROUND 15.5 FEET BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON 
  ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER.
  EVACUATION OF THOSE AREAS IS RECOMMENDED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 8:04 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 8, 8:04 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CST TUE MAR 8 2011

.UPDATE...
ADDED NEW HEADLINE FOR TORNADO WATCH 44. ALSO WENT AHEAD AND
BUMPED OVERNIGHT TEMPERATURES UP TO GO CLOSER TO RISING DEWPOINTS
OR ABOUT A DEGREE LOWER THAN CURRENT TEMPS. RICH AIRMASS NOT
ALLOWING FOR ANY COOLING DESPITE RAINFALL IN SOUTHWEST LA. SOME
COOLER NEAR SHORE MARINE INFLUENCES ALONG MS COAST HAS LOWER
TEMPERATURES THUSFAR WHICH SHOULD LEVEL OFF AND POSSIBLY INCREASE
OVERNIGHT. NO OTHER CHANGES AT THIS TIME. 24/RR

&&

.PREV DISCUSSION... /ISSUED 638 PM CST TUE MAR 8 2011/

UPDATE...
NO CHANGES TO CURRENT FORECAST AND THINKING. SEVERE WEATHER STILL
REMAINS MODERATE RISK AS THE SURFACE COLD FRONT IS JUST MOVING
EAST OF THE DALLAS METROPLEX. DEWPOINTS HAVE INCREASED TO 70+F
OVER WESTERN LOUISIANA AND EARLY LOOK AT 00Z SOUNDING SHOWS
HELICITIES INCREASED TO 883 M2/S2 ALONG WITH P.W. INCREASED TO
1.73 INCHES.

RAN RICKS INDEX VALUES ON EFFECTIVE THETA-E 335K LIFTED FROM 940MB
TO PRODUCE A 8% CHANCE OF SEVERE WEATHER...LARGEST THREAT DAMAGING
WINDS AND HEAVY RAINFALL. COMPUTED PCPN 2.44 INCHES WITH POTENTIAL
5.24 INCHES...CONVECTIVE GUSTS 42 KT/48 MPH AND PEA-MARBLE SIZED
HAIL WITH A HAIL-VIL 73. THESE NUMBERS MAY BE DAMPENED BY MARINE
LAYER INFLUENCES...WHICH IF OVERCOME...ALONG WITH 50-60KT LOW
LEVEL WINDS JUST ABOVE BOUNDARY LAYER...TOR THREAT STILL APPEARS
PROMINENT.

TO RE-ITERATE...THIS FIRST ROUND WAS JUST A PRELUDE OF MORE
ACTIVITY TO DEVELOP AND PROGRESS INTO THE AREA OVERNIGHT. UPPER
LEVEL DYNAMICS ALONG WITH INCREASED DIVERGENCE WITH APPROACHING
TROUGH WILL MAKE RAINFALL PROCESSES VERY EFFICIENT AND SUPPORTIVE
OF 3-5 ADDITIONAL INCHES OF RAINFALL. RIVERS AND STREAMS ARE BEING
CLOSELY MONITORED AND FLOOD WARNINGS MAY BE WARRANTED THIS EVENING
ON SEVERAL STREAMS. 24/RR

UPPER AIR...
FLIGHT WENT WELL BUT BURST SLIGHTLY EARLY AROUND 36 MB. VERY
WINDY AND GUSTY CONDITIONS AT LAUNCH AND RELEASED BEHIND
CONVECTION MOVING NORTH. P.W. INCREASED TO 1.73 INCHES UP FROM
1.38 INCHES AT 19Z AND HELICITIES ARE VERY HIGH AT 883 M2/S2. MAX
WINDS 75 KT AROUND 28KFT BUT A RATHER DEEP LOW LEVEL JET 50-55 KT
BETWEEN 1200-4800FT. LAPSE RATES STEEEPENING ABOVE 800 MB WITH A
SUBTLE MARINE LAYER INVERSION BELOW 925 MB. 24/RR

PREV DISCUSSION... /ISSUED 328 PM CST TUE MAR 8 2011/

SHORT TERM...

A HIGHLY SHEARED AND UNSTABLE ENVIRONMENT HAD DEVELOPED ACROSS THE
REGION THIS AFTERNOON...AS A WARM FRONTAL BOUNDARY SURGED
NORTHWARD THROUGH THE CWA. SOME INCREASED LOW LEVEL HELICITY HAS
BEEN NOTED ALONG THE FRONTAL BOUNDARY ACROSS THE NORTHERN THIRD OF
THE CWA. THE 18Z SOUNDING ALSO DEPICTED THIS...WITH SRH VALUES
RUNNING ABOVE 400M2/S2. THE MAIN FACTOR THAT MAY INHIBIT SURFACE
BASED CONVECTION IS A CONTINUING LOW LEVEL INVERSION. HOWEVER...AS
WARMTH AND MOISTURE CONTINUE TO STREAM INTO THE REGION...THIS LOW
LEVEL INVERSION WILL ERODE ALLOWING FOR SURFACE BASED CONVECTION.
MODEL SOUNDINGS INDICATE THAT A STRONGLY SHEARED ENVIRONMENT WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE REGION.
ADDITIONALLY...AS THE UPPER LEVEL TROUGH AXIS APPROACHES...LAPSE
RATES WILL BECOME MORE FAVORABLE WHICH WILL LEAD TO INCREASED
CHANCES FOR HAIL AND DAMAGING WIND EVENTS. THE SEVERE THREAT WILL
CONTINUE THROUGH THE EARLY MORNING HOURS...WITH THE THREAT
DIMINISHING OVER THE NORTHERN AND WESTERN ZONES AROUND DAYBREAK.
BY NOON...THE SEVERE THREAT SHOULD MOSTLY BE CONFINED TO THE MS
COAST AND LOWER PLAQUEMINES PARISH.

HEAVY RAINFALL WILL ALSO BE A LARGE THREAT TONIGHT AND
TOMORROW. THE MAIN CONCERN IS WITH THUNDERSTORMS THAT REPEATEDLY
REDEVELOP OVER THE SAME AREA IN A SHORT PERIOD OF TIME. HOURLY
RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN
THESE AREAS. OVERALL...RAINFALL TOTALS OF UP TO 5 TO 7 INCHES IN
LOCALIZED AREAS WILL BE CONCERN...WITH GENERAL RAINFALL TOTALS OF
3 TO 5 INCHES EXPECTED. RECENT RAINFALL IN THE AREA...HAS LED TO
ALREADY SATURATED GROUND AND HIGHER RIVER LEVELS. THIS ADDITIONAL
RAINFALL WILL QUICKLY RUN OFF INTO TRIBUTARIES...LEADING TO
FLOODING RISKS FOR TONIGHT AND TOMORROW. HAVE KEPT A FLASH FLOOD
WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TOMORROW TO
REFLECT THIS HEAVY RAIN CONCERN.

CONDITIONS WILL RAPIDLY IMPROVE LATE TOMORROW AFTERNOON AND INTO
TOMORROW NIGHT...AS THE MAIN UPPER LEVEL TROUGH AXIS PULLS TO THE
EAST. STRONG NEGATIVE VORTICITY ADVECTION IN THE WAKE OF THE
TROUGH WILL LEAD TO INCREASED UPPER LEVEL SUBSIDENCE AND RAPIDLY
CLEARING SKIES. IN THE LOW LEVELS...STRONG COLD AIR ADVECTION WILL
TAKE HOLD OF THE AREA. DAYTIME HIGHS BY THURSDAY WILL BE A GOOD 10
DEGREES BELOW NORMAL.

LONG TERM...

HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...A MUCH MORE BENIGN
WEATHER PATTERN IS EXPECTED TO TAKE HOLD OF THE GULF SOUTH. IN THE
UPPER LEVELS...A MORE ZONAL FLOW PATTERN WILL SET UP. THIS WILL
ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES FRIDAY AND
SATURDAY...WITH MORE NORMAL TEMPERATURES EXPECTED FOR THE WEEKEND
AND EARLY NEXT WEEK. IN THE LOW LEVELS...A STRONG SURFACE RIDGE
WILL BE CENTERED OVER THE AREA...RESULTING IN CONTINUED CLEAR
SKIES AND LOWER HUMIDITIES.

THERE IS SOME DISAGREEMENT ON THE TIMING OF A FAST MOVING WEAK
UPPER LEVEL LOW THAT SHOULD AFFECT THE AREA MONDAY INTO TUESDAY.
THE EURO IS A BIT SLOWER AND A BIT STRONGER THAN THE GFS WITH THIS
SYSTEM. AT THIS TIME...HAVE LEANED TOWARD THE GFS SOLUTION...WITH
ONLY A SLIGHT CHANCE OF POPS OVER NORTHERN ZONES NOTED IN THE
FORECAST FOR MONDAY.

AVIATION...

UNSETTLED WEATHER WILL CONTINUE TO IMPACT THE TERMINALS THROUGH
THE FORECAST PERIOD. EXPECT STRONG SOUTHERLY WINDS OF UP TO 20
KNOTS...LOW CEILINGS...AND SCATTERED CONVECTION TO BE THE RULE
THROUGH AT LEAST 18Z. EXPECT MVFR AND IFR CEILINGS AT ALL OF THE
TERMINALS...WITH POSSIBLY LOWER CEILINGS DURING PERIODS OF STRONG
CONVECTION. WINDS COULD ALSO GUST TO 35+ KNOTS WITH THIS STRONGER
CONVECTION. VISIBILITIES WILL ALSO BE REDUCED TO POSSIBLY LIFR
CONDITIONS WHEN STRONG CONVECTION IMPACTS ANY TERMINALS.
HOWEVER...PREVAILING VISIBILITIES WILL REMAIN IN THE VFR RANGE. 32

MARINE...

STRONG GRADIENT FLOW ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE
CURRENTLY MOVING FROM THE SOUTHERN PLAINS INTO THE OZARKS WILL
KEEP WINDS ELEVATED THROUGH THE OVERNIGHT HOURS.
ADDITIONALLY...LONG FETCH ACROSS THE GULF OF MEXICO...COMBINED
WITH WIND WAVES WILL LEAD TO SEAS OF UP TO 8 FEET OVER THE COASTAL
WATERS.  HAVE KEPT UP THE SMALL CRAFT ADVISORIES FOR ALL OF THE
COASTAL WATERS AND TIDAL LAKES THROUGH THE OVERNIGHT HOURS. THERE
MAY BE A BRIEF LULL IN THE IMMEDIATE VICINITY OF THE FRONT DURING
THE DAY TOMORROW...BUT AT MOST WINDS WILL DROP INTO EXERCISE
CAUTION RANGE. HOWEVER...AS THE COLDER AIRMASS IN THE WAKE OF THE
FRONT OVERSPREADS THE TIDAL LAKES AND COASTAL WATERS...STRONGER
BOUNDARY LAYER WINDS WILL BE MIXED DOWN TO THE SURFACE. THESE
WINDS WILL LEAD TO ANOTHER ROUND OF SMALL CRAFT ADVISORIES FOR
TOMORROW NIGHT AND THURSDAY. HIGH PRESSURE WILL THEN QUICKLY
SETTLE OVER THE AREA THURSDAY NIGHT AND REMAIN IN PLACE THROUGH
THE WEEKEND...WITH LIGHTER WINDS AND CALMER SEAS. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  76  41  65 / 100  60   0   0
BTR  71  78  44  67 /  90  60   0   0
ASD  67  78  44  67 /  90  70   0   0
MSY  70  78  48  67 /  90  70   0   0
GPT  68  76  45  68 /  80  80   0   0
PQL  64  76  44  67 /  80  80   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 8, 7:13 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
713 PM CST TUE MAR 8 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-100115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
713 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS...
ONGOING SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME
STRONG OR SEVERE. THERE IS A MODERATE RISK OF SEVERE
WEATHER...MAINLY OVERNIGHT TONIGHT AND THROUGH WEDNESDAY MORNING
FOR AREAS THAT ARE GENERALLY NORTH OF A LINE FROM LIVONIA TO
HAMMOND TO POPLARVILLE. ELSEWHERE...THERE IS A SLIGHT RISK OF
SEVERE WEATHER DURING THE SAME TIME PERIOD. THE MAIN SEVERE
WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND
ISOLATED TORNADOES.

HEAVY RAINFALL...
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED THROUGH
WEDNESDAY AFTERNOON. ISOLATED AMOUNTS OF 5 TO 7 INCHES WILL BE
POSSIBLE. SOME STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES
OF AROUND TWO INCHES PER HOUR. THESE HIGH RAINFALL RATES COULD
RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS
AND IN AREAS OF POOR DRAINAGE. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE ENTIRE AREA FROM 6PM THIS EVENING THROUGH 6PM WEDNESDAY.

RIVER FLOODING...
FLOOD WARNINGS ARE IN EFFECT FOR THE TANGIPAHOA RIVER NEAR ROBERT
AND FOR THE PEARL RIVER NEAR BOGALUSA AND NEAR PEARL RIVER. WITH
ADDITIONAL HEAVY RAINFALL EXPECTED TONIGHT...RISES ARE EXPECTED ON
MOST AREA RIVERS AND ADDITIONAL FLOOD WARNINGS MAY BE NECESSARY
DEPENDING ON WHERE THE HEAVIEST RAIN FALLS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH AT LEAST MIDNIGHT
TONIGHT FOR ALL OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI DUE TO STRONG WINDS AND HAZARDOUS SEAS. THE
SMALL CRAFT ADVISORY EXTENDS THROUGH 6PM WEDNESDAY FOR THE OPEN
GULF WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS...
THUNDERSTORM ACTIVITY WILL TAPER OFF FROM WEST TO EAST AS A COLD
FRONT MOVES THROUGH THE AREA WEDNESDAY. SOME OF THE THUNDERSTORMS
WEDNESDAY MORNING MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND
ISOLATED TORNADOES.

HEAVY RAINFALL...
THE THREAT OF HEAVY RAINFALL WILL CONTINUE WEDNESDAY...PRIMARILY
DURING THE MORNING HOURS. STORM TOTAL RAINFALL AMOUNTS OF TWO TO
THREE INCHES WITH ISOLATED FOUR TO SIX INCH AMOUNTS WILL BE
POSSIBLE BY THE END OF THE DAY WEDNESDAY.

MARINE...
A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF COASTAL WATERS
AS WELL AS CHANDELEUR AND BRETON SOUNDS THROUGH 6PM WEDNESDAY FOR
STRONG WINDS AND HAZARDOUS SEAS IN ADVANCE OF A COLD FRONT. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN OVERNIGHT WEDNESDAY
NIGHT AND INTO THURSDAY FOR THE GULF COASTAL WATERS AS WELL AS THE
TIDAL LAKES IN THE WAKE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS UNDERWAY TONIGHT THROUGH WEDNESDAY MORNING.

24/RR

In the hours before

Special weather statement, Mar 8, 3:30 PM CST, 6 hours before
LAZ037>039-MSZ069>071-082230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 PM CST TUE MAR 8 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WASHINGTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE
COUNTY...WALTHALL COUNTY...AMITE COUNTY...

AT 324 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF GREENSBURG...OR
ABOUT 3 MILES WEST OF TANGIPAHOA...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...KENTWOOD...OSYKA...MOUNT HERMAN...MAGNOLIA...MCCOMB...
SUMMIT...TYLERTOWN AND SALEM

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO ACT
QUICKLY IF A WARNING IS ISSUED.

95/DM
Special weather statement, Mar 8, 4:21 PM CST, 5 hours 9 minutes before
LAZ037>039-MSZ070-071-082315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CST TUE MAR 8 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WASHINGTON
PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...
WALTHALL COUNTY...

AT 420 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF AMITE...OR ABOUT 2 MILES
NORTHEAST OF TANGIPAHOA...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILMER...
OSYKA...MAGNOLIA...MCCOMB AIRPORT...MOUNT HERMAN...TYLERTOWN...SALEM
AND DEXTER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Mar 8, 4:46 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 NW FOLSOM             30.66N 90.23W
03/08/2011                   ST. TAMMANY        LA   CO-OP OBSERVER

            LARGE TREE DOWNED NEAR ST.TAMMANY-TANGIPAHOA PARISH LINE
            NEAR HIGHWAY 40.

&&

24/RR
Local storm report, Mar 8, 5:01 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      GREENWELL SPRING        30.58N 90.99W
03/08/2011                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            HIGH WATER ON MANY ROADS. A NURSING HOME HAD WATER COMING
            UNDER THE DOORWAY IN GREENWELL SPRINGS.

0456 PM     FLASH FLOOD      KENTWOOD                30.93N 90.52W
03/08/2011                   TANGIPAHOA         LA   FIRE DEPT/RESCUE

            MANY ROADS UNDER WATER THROUGHOUT KENTWOOD.

&&

24/RR
Local storm report, Mar 8, 9:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
915 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      TANGIPAHOA              30.88N 90.51W
03/08/2011                   TANGIPAHOA         LA   LAW ENFORCEMENT

            THE KENTWOOD POLICE DEPARTMENT REPORTED SIX WATER RESCUES
            AS A RESULT OF FLOODING ALONG A CREEK AROUND THE VILLAGE
            OF TANGIPAHOA.

&&

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:01 PM CSTRiver Flood WarningLIXSaint Tammany6 days
Mar 8, 9:15 PM CSTRiver Flood WarningLIXSaint Tammany24 hr
Mar 8, 9:15 PM CSTRiver Flood WarningLIXSaint Tammany24 hr
Mar 8, 9:20 PM CSTAreal Flood WarningLIXTangipahoa12 hr
Mar 8, 9:30 PM CSTRiver Flood WarningLIXSaint Tammany37 hr
Mar 8, 9:32 PM CSTAreal Flood WarningLIXSaint Helena12 hr
Mar 8, 10:12 PM CSTRiver Flood WarningLIXTangipahoa23 hr
Mar 8, 10:20 PM CSTRiver Flood WarningLIXTangipahoa18 hr
Mar 8, 10:29 PM CSTRiver Flood WarningLIXSaint Helena23 hr
Mar 8, 10:29 PM CSTRiver Flood WarningLIXLivingston3 days
Mar 8, 10:32 PM CSTRiver Flood WarningLIXSaint Helena44 hr
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge22 hr
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge3 days
Mar 8, 10:42 PM CSTRiver Flood WarningLIXAscension, Livingston35 hr
Mar 9, 4:07 AM CSTSpecial Marine WarningLIX53 min
Mar 9, 4:34 AM CSTTornado WarningLIXSaint Tammany41 min
Mar 9, 4:45 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa60 min
Mar 9, 4:53 AM CSTFlash Flood WarningLIXLivingston, Tangipahoa3 hr
Mar 9, 5:00 AM CSTTornado WarningLIXSaint James, Saint John the Baptist60 min
Mar 9, 5:10 AM CSTTornado WarningLIXSaint Tammany50 min
Mar 9, 5:30 AM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist30 min
Mar 9, 5:37 AM CSTSpecial Marine WarningLIX113 min
Mar 9, 5:45 AM CSTTornado WarningLIXSaint Tammany, Washington45 min
Mar 9, 6:23 AM CSTAreal Flood AdvisoryLIXJefferson, Saint Charles112 min
Mar 9, 6:31 AM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles59 min
Mar 9, 6:35 AM CSTTornado WarningLIXOrleans, Saint Tammany55 min
Mar 9, 6:50 AM CSTSpecial Marine WarningLIX55 min
Mar 9, 6:52 AM CSTFlash Flood WarningLIXSaint Tammany113 min
Mar 9, 7:06 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard5 hr
Mar 9, 7:08 AM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles37 min
Mar 9, 7:09 AM CSTSpecial Marine WarningLIX36 min
Mar 9, 7:13 AM CSTTornado WarningLIXJefferson, Lafourche47 min
Mar 9, 7:30 AM CSTSpecial Marine WarningLIX30 min
Mar 9, 7:38 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard52 min
Mar 9, 7:54 AM CSTSpecial Marine WarningLIX36 min
Mar 9, 7:58 AM CSTSmall Craft AdvisoryLIX20 hr
Mar 9, 7:59 AM CSTSpecial Marine WarningLIX2 hr
Mar 9, 8:09 AM CSTTornado WarningLIXJefferson, Plaquemines36 min
Mar 9, 8:18 AM CSTSpecial Marine WarningLIX27 min
Mar 9, 8:22 AM CSTSpecial Marine WarningLIX23 min
Mar 9, 8:25 AM CSTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard65 min
Mar 9, 8:29 AM CSTSpecial Marine WarningLIX2 hr
Mar 9, 8:38 AM CSTSpecial Marine WarningLIX97 min
Mar 9, 9:49 AM CSTSpecial Marine WarningLIX86 min
Mar 9, 10:36 AM CSTSpecial Marine WarningLIX54 min
Mar 9, 11:09 AM CSTSpecial Marine WarningLIX96 min
Mar 9, 12:05 PM CSTRiver Flood WarningLIXWashington3 days
Mar 9, 12:36 PM CSTSpecial Marine WarningLIX24 min
Mar 9, 12:51 PM CSTSpecial Marine WarningLIX84 min

Nearby

River Flood Warnings in Louisiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.